MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE FEM POR CR RT SZ 4; ATTUNE CEMENTLESS IMPLANTS : KNEE FEMORAL

DEPUY IRELAND - 9616671 ATTUNE FEM POR CR RT SZ 4; ATTUNE CEMENTLESS IMPLANTS : KNEE FEMORAL
Catalog Number 150401204
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646)
Date of Event 06/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Attune cementless femur revised today.This had been identified as part of a recall due to the sizing on the implant and box not matching the actual dimensions ie it said size 4 but it was actually a size 5.This had been raised several months ago but patient has recently been complaining of pain, hence the revision.Doi: on (b)(6) 2023.Doe: on (b)(6) 2024.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not perform as part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: 1) quantity manufactured: (b)(4).2) date of manufacture: 12/08/2022.3) any anomalies or deviations identified in dhr: there were two nonconformance recorded on this batch that was related to process controls and did not impact on the overall product.4) expiry date: 31/07/2032.5) ifu reference: ifu-0902-00-870.H11 additional narrative: added: b5, e1 (unk) corrected: e1 (hospital).
 
Event or Problem Description
Additional information was received: 1.Was there any surgical delay related to the event? if yes, what is the duration of the delay? no.2.Was there any patient harm/consequence related to the event? required revision surgery due to loosening.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: according to the information provided, "attune cementless femur revised today.This had been identified as part of a recall due to the sizing on the implant and box not matching the actual dimensions ie it said size 4 but it was actually a size 5.This had been raised several months ago but patient has recently been complaining of pain, hence the revision." the product was not returned to depuy synthes for evaluation and no additional evidence of implant loosening was provide, therefore, implant loosening could not be confirmed.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection could not be completed.However, review of previous complaints and review of the device history records confirmed this lot 3883327 was in scope of a product recall for size 5 components packaged and labeled as size 4.A previous investigation by the manufacturing site under pi-16802599008124436 ((b)(4)), reported the size 5 component was mis-etched and packaged as a size 4.Based on the previous and current investigation findings, the product issue addressed in the depuy synthes quality system that resulted in a recall could be a contributing factor to the reported event, however a direct correlation to the reported implant loosening and adverse events could not be established.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: 1) quantity manufactured: (b)(4).2) date of manufacture: 12/08/2022.3) any anomalies or deviations identified in dhr: nr-0199414 is related to another confirmed complaint ((b)(4)) for a non-conformance that led to the recall of lot 3883327.There is no direct correlation between this nonconformance and the failure mode of the current complaint ((b)(4)), however the nonconformance issue could be a contributing factor.4) expiry date: 31/07/2032.5) ifu reference: ifu-0902-00-870.

Brand Name
ATTUNE FEM POR CR RT SZ 4
Common Device Name
ATTUNE CEMENTLESS IMPLANTS : KNEE FEMORAL
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19709202
Report Number1818910-2024-14896
Device Sequence Number14246979
Product Code MBH
UDI-Device Identifier10603295041474
UDI-Public(01)10603295041474(10)3883327(17)320731
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number150401204
Device Lot Number3883327
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by Manufacturer07/11/2024
09/05/2024
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date07/12/2024
09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN KNEE TIBIAL INSERT
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown